Alert archive / Maine / High Wind Warnings in 2010

High Wind Warning 9, NWS Caribou, ME

November 4, 2010Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Nov 4, 2010, 3:44 PM EDT for Hancock County, Washington County, Maine. It took effect at Nov 4, 2010, 6:00 PM EDT. It was in force for 20 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 4, 2010, 3:44 PM EDT (19:44 UTC)
In effect from
Nov 4, 2010, 6:00 PM EDT
Expired
Nov 5, 2010, 2:00 PM EDT
In force
20 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 8:15 AM EDTFLOODWaltham, MEWALTHAM ROAD WASHED OVER.
Nov 5, 9:20 AM EDTNON-TSTM WND DMGCharlotte, METREE DOWN ON CHARLOTTE ROAD.
Nov 5, 9:30 AM EDTFLOODMachias, MEWATER OVER PORTIONS OF ROUTE 1. MINOR COASTAL FLOODING REPORTED.
Nov 5, 9:30 AM EDTNON-TSTM WND DMGHarrington, METREES DOWN ON ROCK MAPLE ROAD...DORMAN ROAD...AND EAST MAIN STREET.
Nov 5, 9:30 AM EDTNON-TSTM WND DMGPerry, MEPOWER LINES DOWN.
Nov 5, 9:50 AM EDTNON-TSTM WND DMGCalais, MENUMEROUS POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2010-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2010-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WWUS71 KCAR 041944
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
344 PM EDT THU NOV 4 2010

...STRONG WINDS ARE POSSIBLE ACROSS EASTERN MAINE...

.LOW PRESSURE WILL MOVE INTO THE SOUTHERN GULF OF MAINE TONIGHT
AND THEN LIFT ACROSS THE STATE ON FRIDAY. STRONG SOUTH TO SOUTHEAST
WINDS ARE POSSIBLE AHEAD OF THE SYSTEM.

MEZ030-050400-
/O.UPG.KCAR.HW.A.0006.101105T0900Z-101106T0000Z/
/O.NEW.KCAR.HW.W.0009.101104T2200Z-101105T1600Z/
COASTAL WASHINGTON-
INCLUDING THE CITIES OF...EASTPORT...MACHIAS...CHERRYFIELD
344 PM EDT THU NOV 4 2010

...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO SPEEDS OF 20 TO 30 MPH
WITH GUSTS UP TO TO 55 MPH LATE THIS EVENING AND AGAIN EARLY TO
MID MORNING ON FRIDAY. STRONGEST GUSTS WILL BE ALONG THE IMMEDIATE
COAST AND HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THIS MAGNITUDE...COUPLED WITH THE RECENT WET GROUND AND
RAIN...WILL LIKELY CAUSE A NUMBER OF TREES TO BE TOPPLED. TREES
MAY FALL ON POWER LINES...RESULTING IN POWER OUTAGES. EXPECT
DIFFICULTY DRIVING HIGH PROFILE VEHICLES. THE AREAS OF GREATEST
CONCERN ARE ON THE IMMEDIATE COAST...THE OUTER ISLANDS AND AT THE
HIGHER ELEVATIONS.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ017-029-050400-
/O.UPG.KCAR.HW.A.0006.101105T0900Z-101106T0000Z/
/O.NEW.KCAR.WI.Y.0018.101104T2200Z-101105T1600Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL
344 PM EDT THU NOV 4 2010

...WIND ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT FRIDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO SPEEDS OF 15 TO 25 MPH
WITH GUSTS APPROACHING 45 MPH TONIGHT AND AGAIN EARLY TO MID
MORNING ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MD/VJN
5 follow-up statements
613 
WWUS71 KCAR 050134
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
934 PM EDT THU NOV 4 2010

...STRONG WINDS ARE POSSIBLE ACROSS EASTERN MAINE...

.LOW PRESSURE WILL MOVE NORTH INTO THE WESTERN GULF OF MAINE LATE TONIGHT
AND THEN LIFT ACROSS THE STATE ON FRIDAY.

MEZ030-051000-
/O.CON.KCAR.HW.W.0009.000000T0000Z-101105T1600Z/
COASTAL WASHINGTON-
INCLUDING THE CITIES OF...EASTPORT...MACHIAS...CHERRYFIELD
934 PM EDT THU NOV 4 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT FRIDAY. 

EAST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH THIS EVENING...
WILL SUBSIDE LATER THIS EVENING AND OVERNIGHT. WINDS WILL THEN
BECOME SOUTH TO SOUTHEASTERLY AND INCREASE TO 20 TO 30 MPH WITH
GUSTS OVER 50 MPH EARLY FRIDAY AND CONTINUE THROUGH THE MORNING
HOURS. STRONGEST GUSTS WILL BE ALONG THE IMMEDIATE COAST AND OVER
HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THIS MAGNITUDE...COUPLED WITH THE RECENT WET GROUND AND
RAIN...WILL LIKELY CAUSE A NUMBER OF TREES TO BE TOPPLED. TREES
MAY FALL ON POWER LINES...RESULTING IN POWER OUTAGES. EXPECT
DIFFICULTY DRIVING HIGH PROFILE VEHICLES. THE AREAS OF GREATEST
CONCERN ARE ON THE IMMEDIATE COAST...THE OUTER ISLANDS AND AT THE
HIGHER ELEVATIONS.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ017-029-051000-
/O.CON.KCAR.WI.Y.0018.000000T0000Z-101105T1600Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL
934 PM EDT THU NOV 4 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY. 

EAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THIS EVENING...
WILL SUBSIDE LATER THIS EVENING AND OVERNIGHT. WINDS WILL THEN
BECOME SOUTH TO SOUTHEASTERLY AND INCREASE TO 20 TO 30 MPH WITH
GUSTS OVER 40 MPH EARLY FRIDAY AND CONTINUE THROUGH THE MORNING
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

&&

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

KHW
718 
WWUS71 KCAR 050729
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
329 AM EDT FRI NOV 5 2010

...STRONG WINDS CAN BE EXPECTED ACROSS EASTERN MAINE TODAY...

.LOW PRESSURE WILL MOVE NORTH INTO THE WESTERN GULF OF MAINE THIS
MORNING AND THEN LIFT ACROSS THE STATE THIS AFTERNOON INTO TONIGHT.

MEZ017-029-051530-
/O.UPG.KCAR.WI.Y.0018.000000T0000Z-101105T1600Z/
/O.EXB.KCAR.HW.W.0009.101105T1100Z-101105T1800Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL
329 AM EDT FRI NOV 5 2010

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EDT
THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHEASTERLY WILL INCREASE TO SPEEDS OF 20 TO 30 MPH
WITH GUSTS OVER 50 MPH THROUGH LATE THIS MORNING. THE STRONGEST
GUSTS WILL BE OVER THE IMMEDIATE COAST AND ACROSS THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA.
PREPARE FOR THE LIKELIHOOD OF MODERATE WIND DAMAGE WITH LARGE
BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO
BUILDINGS IS POSSIBLE, SUCH AS SHINGLES OR SIDING TORN OFF
BUILDINGS. POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK
SOME ROADWAYS. 

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

MEZ030-051530-
/O.EXT.KCAR.HW.W.0009.000000T0000Z-101105T1800Z/
COASTAL WASHINGTON-
INCLUDING THE CITIES OF...EASTPORT...MACHIAS...CHERRYFIELD
329 AM EDT FRI NOV 5 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

SOUTH TO SOUTHEASTERLY WILL INCREASE TO SPEEDS OF 25 TO 35 MPH
WITH GUSTS UP TO 55 MPH THROUGH LATE MORNING. STRONGEST GUSTS
WILL BE ALONG THE IMMEDIATE COAST AND OVER HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THIS MAGNITUDE...COUPLED WITH THE RECENT WET GROUND AND
RAIN...WILL LIKELY CAUSE A NUMBER OF TREES TO BE TOPPLED. TREES
MAY FALL ON POWER LINES...RESULTING IN POWER OUTAGES. EXPECT
DIFFICULTY DRIVING HIGH PROFILE VEHICLES. THE AREAS OF GREATEST
CONCERN ARE ON THE IMMEDIATE COAST...THE OUTER ISLANDS AND AT THE
HIGHER ELEVATIONS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

MEZ015-016-032-051530-
/O.NEW.KCAR.WI.Y.0019.101105T1100Z-101105T1800Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DANFORTH...VANCEBORO...TOPSFIELD
329 AM EDT FRI NOV 5 2010

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EDT
THIS AFTERNOON. 

SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED TO INCREASE TO 25 TO 30
MPH WITH GUSTS REACHING 45 TO 50 MPH. THE STRONGEST WINDS WILL BE
ACROSS THE HIGHER TERRAIN AND OPEN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES CAN BE EXPECTED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

HEWITT
690 
WWUS71 KCAR 051235
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
835 AM EDT FRI NOV 5 2010

...STRONG WINDS CAN BE EXPECTED ACROSS EASTERN MAINE TODAY...

.LOW PRESSURE WILL MOVE NORTH INTO THE WESTERN GULF OF MAINE THIS
MORNING AND THEN LIFT ACROSS THE STATE THIS AFTERNOON INTO
TONIGHT.

MEZ017-051345-
/O.CAN.KCAR.HW.W.0009.000000T0000Z-101105T1800Z/
CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON
835 AM EDT FRI NOV 5 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG WINDS HAVE BEEN CONFINED TO COASTAL AREAS...ESPECIALLY
DOWNEAST...WITH INLAND AREAS NEAR THE COAST EXPERIENCING BREEZY
CONDITIONS. 

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015-016-032-051345-
/O.CAN.KCAR.WI.Y.0019.000000T0000Z-101105T1800Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DANFORTH...VANCEBORO...TOPSFIELD
835 AM EDT FRI NOV 5 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

LOW PRESSURE CONTINUES TO TRACK NORTHWARD TOWARD MAINE...WITH
LATEST OBSERVATIONS INDICATING THE WIND THREAT WILL BE CONFINED TO
COASTAL AREAS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ029-030-051800-
/O.CON.KCAR.HW.W.0009.000000T0000Z-101105T1800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
835 AM EDT FRI NOV 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

SOUTH TO SOUTHEASTERLY WILL INCREASE TO SPEEDS OF 20 TO 30 MPH
WITH GUSTS OVER 50 MPH THROUGH LATE THIS MORNING. THE STRONGEST
GUSTS WILL BE OVER THE IMMEDIATE COAST AND ACROSS THE HIGHER
TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA.
PREPARE FOR THE LIKELIHOOD OF MODERATE WIND DAMAGE WITH LARGE
BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO
BUILDINGS IS POSSIBLE... SUCH AS SHINGLES OR SIDING TORN OFF
BUILDINGS. POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK
SOME ROADWAYS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
505 
WWUS71 KCAR 051623
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1223 PM EDT FRI NOV 5 2010

...STRONG WINDS TO CONTINUE OVER DOWNEAST AREAS...

.LOW PRESSURE CONTINUES TO TRACK NORTHWARD AND EASTWARD OVER
MAINE. STRONG LOW LEVEL WINDS ALONG THE EASTERN EDGE OF THE LOW
WILL IMPACT DOWNEAST AREAS THROUGH THE EARLY AFTERNOON.

MEZ029-051730-
/O.CAN.KCAR.HW.W.0009.000000T0000Z-101105T1800Z/
COASTAL HANCOCK-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL
1223 PM EDT FRI NOV 5 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED BELOW WARNING CRITERIA...THUS THE WARNING IS
CANCELLED. WINDS OF 10-20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE
INTO THE EARLY AFTERNOON BEFORE DIMINISHING FURTHER.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ030-051800-
/O.CON.KCAR.HW.W.0009.000000T0000Z-101105T1800Z/
COASTAL WASHINGTON-
INCLUDING THE CITIES OF...EASTPORT...MACHIAS...CHERRYFIELD
1223 PM EDT FRI NOV 5 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

SOUTH TO SOUTHEASTERLY WINDS OF 20 TO 30 MPH WITH GUSTS OVER 50
MPH WILL CONTINUE INTO THE EARLY AFTERNOON. THE STRONGEST GUSTS WILL BE
OVER THE IMMEDIATE COAST AND ACROSS THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL HAVE A MODERATE IMPACT ON THE WARNING AREA.
PREPARE FOR THE LIKELIHOOD OF MODERATE WIND DAMAGE WITH LARGE
BRANCHES AND TREES BLOWN DOWN. MINOR STRUCTURAL DAMAGE TO
BUILDINGS IS POSSIBLE... SUCH AS SHINGLES OR SIDING TORN OFF
BUILDINGS. POWER OUTAGES ARE LIKELY. BLOWN DOWN DEBRIS MAY BLOCK
SOME ROADWAYS.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL
MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
451 
WWUS71 KCAR 051752
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
152 PM EDT FRI NOV 5 2010


MEZ030-051900-
/O.EXP.KCAR.HW.W.0009.000000T0000Z-101105T1800Z/
COASTAL WASHINGTON-
INCLUDING THE CITIES OF...EASTPORT...MACHIAS...CHERRYFIELD
152 PM EDT FRI NOV 5 2010

...HIGH WIND WARNING WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM EDT THIS AFTERNOON. 

THE STRONG WIND GUSTS EXPERIENCED OVER THE AREA EARLIER IN THE DAY
ARE PROGRESSING EAST OF THE REGION. SOUTH WINDS OF 20 TO 30 MPH
AND GUSTS TO 35 MPH WILL LINGER IN EXPOSED COASTAL AREAS THROUGH
MID AFTERNOON BEFORE WINDS DROP FURTHER BY THE EVENING AND
OVERNIGHT PERIOD.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Nov 4, 5:00 AM EDT, 10 hours 44 minutes earlier.

Area forecast discussion, Nov 4, 5:00 AM EDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
500 AM EDT THU NOV 4 2010

.SYNOPSIS...
LOW PRESSURE WILL TAKE SHAPE OFF THE MID ATLANTIC COAST ON
TODAY THEN TRACK NORTH ACROSS THE AREA TONIGHT INTO FRIDAY. THE
LOW WILL CONTINUE NORTH FRIDAY AND SATURDAY AS AN UPPER LEVEL
TROUGH MOVES INTO THE AREA. HIGH PRESSURE IS EXPECTED TO BUILD OVER
THE REGION SUNDAY AND REMAIN OVER THE AREA THROUGH MOST OF NEXT
WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
CHALLENGES ARE WINDS AND QPF AS WELL REFERENCED IN THE SHORT TERM
SECTION BELOW.

RAIN WILL ARRIVE INTO DOWNEAST AND COASTAL SECTIONS THIS AFTERNOON
AND THEN SPREAD NORTHWARD ACROSS THE ENTIRE CWA TONIGHT. PREVIOUS
FCST GRIDS LOOKED IN GOOD SHAPE AS FAR AS POPS GO BUT NEEDED TO
BACK OFF ON TIMING BY A FEW HOURS AT THE ONSET USING A NAM/GFS
BLEND. RAINFALL WILL BE HEAVY AT TIMES FIRST ACROSS THE DOWNEAST
AND COAST AND THEN OVERSPREAD THE CENTRAL HIGHLANDS AND NORTHERN
AREAS OVERNIGHT. THERE IS SOME CONCERN THAT TEMPERATURES WILL
COULD BE COLD ENOUGH FOR SOME SNOW INITIALLY BACK ACROSS THE FAR
WEST AND NORTHWEST AS THE HIGH PRES TO EAST STAYS NOSED IN A WHILE
LONGER. THIS WILL BE ESPECIALLY TRUE FOR VALLEY AREAS WHERE THE
COLDER AIR WILL HOLD IN LONGER. NO ACCUMULATION IS EXPECTED ATTM.
TEMPERATURES ARE EXPECTED TO WARM OVERNIGHT AS WAA FROM 925-850MBS
PUSHES NORTHWARD AS SHOWN BY THE NAM AND GFS AND EVEN THE LASTEST
CANADIAN GEM. AS FAR AS THE QPF GOES...CONFIDENCE IS BUILDING THAT
THE REGION COULD SEE 1-2 INCHES IN 24 HRS BUT THE QUESTION IS
WHERE. AFTER COLLABORATING W/HPC...WE DECIDED TO BRING RAINFALL
AMOUNTS THROUGH 24 HRS CLOSING IN 1.5+ INCHES STRETCHING FROM THE
CENTRAL HIGHLANDS ACROSS DOWNEAST AND COASTAL AREAS WHILE NORTHERN
AREAS CLOSE IN ON AN INCH. THIS MATCHES WELL W/BLEND IN HPC QPF
W/THE NAM AND GFS. THIS WILL NEED TO BE WATCHED BY THE DAYCREW AND
LATER SHIFTS ESPECIALLY IF THE NAM HOLDS TRUE W/ITS HIGHER QPF
FURTHER WEST.

NOW FOR THE WINDS. A STRONG LLVL JET IS ADVERTISED AT 65-75 KTS
FROM 925-850MBS OVERRIDING A STRONG INVERSION SET UP BELOW 925
MBS FOR THE COAST AND THE EXTREME EASTERN SECTIONS OF MAINE LATER
TONIGHT INTO FRIDAY. INITIALLY THESE WINDS WILL STAY ALOFT...BUT SEEING
THAT WAA MOVING IN AND HEAVY RAINFALL COULD ALLOW THOSE WIND TO
VERY WELL MIX DOWN TO THE SURFACE. THEREFORE...A HIGH WIND WATCH IS
UP FOR HANCOCK COAST AS WELL AS CENTRAL AND COASTAL WASHINGTON
COUNTY. THIS WILL BE ADDRESSED MORE BELOW IN THE SHORT TERM SECTION.
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
LOW PRESSURE MOVING NORTHWARD ALONG A SLOW MOVING WARM FRONT
BISECTING THE STATE WILL CAUSE SIGNIFICANT RAINFALL FRIDAY WITH
THE HIGHEST AMOUNTS MOST LIKELY TOWARDS WASHINGTON COUNTY. COLD
AIR WILL BE VERY SLOW TO MOVE OUT OF NW ZONES SUCH AS THE ALLAGASH
WITH HIGHS CREEPING INTO THE MID 40S BY LATE DAY. MEANWHILE DOWN
EAST TEMPERATURES ARE EXPECTED TO REACH THE UPPER 50S TO LOW 60S
AS STRONG WARM AIR ADVECTION RIDES INTO THE REGION. THE THERMAL
CONTRAST ALONG THE FRONT IS LIKELY TO PRODUCE AREAS OF FOG. THE
FRONTAL INVERSION IS EXPECTED TO REMAIN IN PLACE DOWN EAST BUT
CONDITIONS ALOFT WILL BECOME MORE UNSTABLE DURING THE DAY AND A
THUNDERSTORM CANNOT BE RULED OUT IN COASTAL ZONES. THE LOW LVL
INVERSION IS IMPORTANT AS H925 WINDS MAY BE IN EXCESS OF 70 KTS
DURING FRIDAY DOWN EAST. HAVE ISSUED A HIGH WIND WATCH WITH THE
EXPECTATION THAT SOME OF THESE WINDS MAY MIX DOWN IN SPITE OF THE
STABLE LOW LVL PROFILE. HAVE HELD OFF ON A FLOOD WATCH FOR
SOUTHERN ZONES AT THIS TIME...BUT IT WILL NEED SERIOUS
CONSIDERATION AS NEW GUIDANCE BECOMES AVAILABLE LATER TODAY. THE
DEEP MERIDIONAL UPR LVL TROF WILL DRAW A DEEP MOISTURE FEED
EXTENDING SOUTHWARD TO THE CARIBBEAN SEA DURING FRIDAY INTO
SATURDAY. THE FRONTAL SYSTEM WILL BE VERY SLOW TO PUSH EASTWARD
FRIDAY NIGHT INTO SATURDAY...ADDING ADDITIONAL RAINFALL BEFORE
PRECIP FINALLY WINDS DOWN LATE SATURDAY. TEMPERATURES WILL BE
COOLER SATURDAY AS THE THERMAL RIDGE PUSHES EASTWARD INTO THE
MARITIMES. HIGHS WILL RANGE FROM THE LOW 40S IN THE ALLAGASH TO
LOW 50S IN WASHINGTON COUNTY. SEE THE HYDROLOGY SECTION BELOW FOR
RAINFALL AND COASTAL FLOOD CONCERNS.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HAVE LOADED GRIDS REFLECTING CONSENSUS OF LATEST GFS AND GEMS OPERATIONAL
RUNS SHOWING DRY WEATHER WITH INCREASING TEMPERATURES BY MIDWEEK
AS AN UPR LVL RIDGE BUILDS ACROSS THE AREA. USED BTV SKY TOOL TO
BETTER REFLECT STRATOCU. HOWEVER...CONFIDENCE IN DRY WEATHER FOR
MONDAY AND TUES IS LOW AS ECMWF AND GEFS SUGGEST LOW PRESSURE WILL
RETROGRADE WESTWARD INTO DOWN EAST MAINE IN THE SUNDAY NIGHT TO
WEDNESDAY TIME FRAME.
&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR TO START THINGS OUT AND THEN CONDITIONS DROP OFF
MVFR THIS AFTERNOON AND THEN EVERYONE GOES TO IFR TONIGHT.

SHORT TERM: A WARM FRONT AND HEAVY RAIN ARE EXPECTED TO BRING
PREDOMINATELY IFR CONDITIONS FRIDAY INTO FRIDAY EVENING WITH SOME
PERIODS OF VLIFR. LOW LVL WIND SHEAR WILL BE A SERIOUS THREAT DOWN
EAST TO INCLUDE BGR AND BHB FRIDAY AS WINDS NEAR 1500 FT MAY BE IN
EXCESS OF 70 KTS. SURFACE GUSTS MAY REACH NEAR 50 KTS. WINDS WILL
DECREASE LATE FRIDAY. MVFR TO IFR CONDITIONS ARE EXPECTED TO LINGER
IN MUCH OF THE CWA FRIDAY NIGHT INTO SATURDAY AS ANOTHER WAVE OF
LOW PRESSURE RIDES NORTHWARD INTO WASHINGTON COUNTY DURING
SATURDAY. HIGH PRESSURE WILL BUILD SATURDAY NIGHT AND MAY CAUSE
AREAS OF FOG. VFR WILL RETURN SUNDAY INTO SUNDAY NIGHT. LOW
PRESSURE MAY BRING MVFR INTO DOWN EAST ON MONDAY.
&&

.MARINE...
NEAR TERM: DECIDED TO EXTEND THE INTRA COASTAL WATERS TO THE GALE
WARNING AND PUSH THE TIMING OUT TO FRIDAY AFTERNOON AFTER
COORDINATION W/GYX. LOOKS LIKE SCA TO START OUT THIS AFTERNOON AND
THEN CONDITIONS GO TO GALES TONIGHT ESPECIALLY W/GUSTS HITTING 35+
KTS. A BLEND OF THE NAM12 AND GFS WAS USED FOR THE SUSTAINED
WINDS. GUSTS WERE MANUALLY ADJUSTED AS GMOS LOOKED UNDERDONE GIVEN
THE STRONG LLVL JET.

SHORT TERM: GALE CONDITIONS WITH SEAS UP TO 18 FT ARE A THREAT FOR
FRIDAY. WINDS GUSTS ARE EXPECTED TO FALL SHORT OF STORM CONDITIONS
AT THIS TIME DUE TO THE STABILITY OF THE AIR MASS. WAVES WILL
DIMINISH DURING SATURDAY BEHIND THE FRONT AND THROUGH THE
REMAINDER OF THE PERIOD. THERE IS SOME UNCERTAINTY ON THE
POTENTIAL DEVELOPMENT OF A LOW PRESSURE IN THE GULF OF MAINE LATER
MONDAY. THIS MAY CAUSE WINDS AND SEAS TO EXCEED CURRENT FORECASTS.
&&

.HYDROLOGY...
WE ARE EXPECTING RAINFALL AMOUNTS OVER A 42 HR PERIOD OF A
GENERAL 2 TO 3 INCHES WITH UP TO 4 INCHES ACROSS THE EASTERN
SECTIONS OF WASHINGTON COUNTY. THIS RAINFALL LOOKS STAY W/IN THE
NERFC FFG/HEADWATER GUIDANCE. SOME RISES IN RIVER LEVELS WILL BE
SEEN HOWEVER NO FLOODING IS ANTICIPATED. SOME MINOR ISSUES COULD
BE SEEN ON FRIDAY W/THE SECOND SURGE OF HEAVIER RAINFALL. THIS CAN
BE HANDLED W/FLOOD ADVISORIES.

THERE IS SOME CONCERN FOR A STORM SURGE ESPECIALLY ON FRIDAY AT
THE TIMES OF HIGH TIDE. LATEST FCSTS AND PROJECTIONS SHOW BAR
HARBOR AND EASTPORT TO REMAIN BELOW COASTAL FLOOD LEVELS W/A SURGE
OF 0.5 TO 1 FEET. LATEST PROJECTIONS FOR THE BANGOR TIDAL EFFECT
KEEPS LEVEL BELOW 11 FT. HEAVY SURF MORE A CONCERN W/THE HIGHER
WAVE ACTION OF 15 TO 20 FT AND A SSE WIND COMPONENT. THIS WILL ALL
NEED TO MONITORED TODAY AS A JOG FURTHER TO THE WEST W/THE LOW
COULD VERY WELL RAISE THE BAR FOR CONCERN.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     MEZ017-029-030.
MARINE...GALE WARNING FROM 4 PM THIS AFTERNOON TO 6 PM EDT FRIDAY FOR
     ANZ050>052.

&&

NEAR TERM...HEWITT
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...HEWITT
MARINE...HEWITT/MCW
HYDROLOGY...HEWITT
Hazardous weather outlook, Nov 4, 5:06 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
506 AM EDT THU NOV 4 2010

MEZ001>006-010-011-015-016-031-032-050915-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
506 AM EDT THU NOV 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAINFALL IS EXPECTED ACROSS THE REGION THROUGH FRIDAY
EVENING WITH RAINFALL TOTALS OF 2 TO 3 INCHES WITH UP TO 4 INCHES
POSSIBLE. WINDS GUSTING AT TIMES TO 40 MPH CAN BE EXPECTED ACROSS
THE INTERIOR DOWNEAST AND CENTRAL HIGHLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ017-029-030-050915-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
506 AM EDT THU NOV 4 2010

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-050915-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
506 AM EDT THU NOV 4 2010

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:43 AM EDTHigh Wind WatchCARHancock, Washington12 hr
Nov 4, 3:28 PM EDTCoastal Flood AdvisoryCARHancock, Washington21 hr
Nov 4, 3:44 PM EDTWind AdvisoryCARHancock, Washington12 hr

Nearby

High Wind Warnings in Maine, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.